MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°

INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°
Model Number 430077-05
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy radical extraperitoneal with lymphadenectomy surgical procedure, the customer observed that the firefly was was no recognizing.The customer was sending the firefly for return material authorization.There was no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the problem was identified during the procedure.It was unknown if there was any fragment fell into the patient and if the patient was injured.The problem delayed the operation but the minutes were unknown.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has requested that the endoscope firefly be returned for failure analysis testing.As of the date of this report, the product has not yet been received.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The product was analyzed and was found to have multiple 48221, 48406, 48216, 48221, 4822 and 48229 errors during log review was confirmed from the scope error finder but was not replicated during in-house testing.The camera passed the engagement and recognition on multiple attempts on in-house system.The qap (quality assurance procedure) was performed and passed calibration and was able to recognize all different targets/images with no issue on different distances.There was no ghosting observed when switching from different targets.Both the right eye and left eye appeared to have readable good image quality.The button function to rotate the camera had no issue.Performed firefly test with no issue on the in-house system.The camera passed air leak test and passed the first edt test.The root cause is not determinable.A review of the logs showed the following errors: 48406 watchdog illuminator timeout, 48216 camera temperature sensor failure, 48221 camera communication error, 48225 camera power failure, 48229 -camera power warning.Additional observations not related to the customer reported complaint.The camera failed the second edt test due to the images being grainy or not smooth during the test.Illumination and capture image, tip articulation.The camera button pack was found to have mechanical indentation.The illuminator button and button invert had indentations/damage on the button¿s edges.The root cause is typically attributed to user.The cable connector was found to have damage on the cable light guide ferrule.Heat damage was found on ferrule.The root cause of cable connector ¿ ferrule damage is typically attributed to the user, such a improper reprocessing.The complaint was not confirmed by failure analysis.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The product was analyzed and was found to have the sign of fluid ingress was noticed on the proximal side.Mostly the fluid was on the perimeter ring with few spots on the fiber optical aperture as circled in the attached image.This is result of the leakage between the inner ferrule and the outer ferrule which the design fix is in progress.The complaint was not confirmed by failure analysis.The probable root cause cannot be determined.

Brand Name
ENDOWRIST SP
Common Device Name
CAMERA, 0°
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20829031
Report Number2955842-2024-22659
Device Sequence Number3863124
Product Code IZI
UDI-Device Identifier00886874122228
UDI-Public(01)00886874122228
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K212101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430077-05
Device Catalogue Number430077
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer01/15/2025
03/05/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date02/11/2025
03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown